Should I try taking synthroid at night?

I had a TT in June and I take my medication around 6am daily; however at 6 pm i am so tired. Almost in a delusional state. I've heard of people changing their med times but want some suggestions.

Got any?

Report post

12 replies. Join the discussion

Hi Living ~

Although I don't have a direct response to your question, I'm so glad to hear of someone else who is experiencing the delusional drain at the end of the day! I "hit the wall" at 4pm every day to the point I can't decide if I'm going to sleep walk or cry! I just had my Synthroid upped and I know that I'm completely Hypo due to a med mixup but I honestly thought it was something I alone was feeling.

Although I couldn't help you; you sure helped me just by letting me know I'm not the only one out here that knows that dreaded feeling. I'll watch your post to see what responses you get. Maybe something will work for me too. Good luck!

Report post

I have been taking mine at night for the last week- I too would come home and literally crawl to the couch and pass out- my doc cut my synthroid way back- I have put on 20 lbs in 6 weeks- guess that change worked really well for me.- he said I was on too much and this was going to make me feel so much better- ass-I wish he could pull himself into my body and drag this sucker around for about a week and see how much better I was going to feel. So do I feel any better- taking it at night? well maybe a smidge but I think it is too soon to tell. Will keep you posted

Report post

I have been taking mine at night for about two months and it has made a difference for sure. I do notice that as long as I don't eat anything for a couple of hours before I take it I do better the next day. This way I can take my calcium as soon as I wake up and it won't interfere with my medicine. I also bought a product called Thyroid Helper from Wellness Company and it has really helped with the energy level. Maybe this will help...Just got to keep trying things til you find what works for you. The answers are out there, God bless ya...Hperry

Report post

I take mine at bedtime so I can avoid taking it with my calcium and not 1:30-2 hr. within eating, too. Those are important issues. I'm doing well on that schedule. Hope things improve for you!

Report post

I am taking mine at night now for about 2 weeks and I am feeling better- I could not order the thyroid helper but I did get something similar- (looked up the ingredients) and I am feeling better-it is not just a fluke- which sometimes happens you get a great day and think- not what did I do- what did I eat and try to replicate-

Report post

I get the opposite. I start to feel better around 5p.m. -midnight. I take mine at 5 a.m. so I can take a calcium by 9.a.m. since I already start to get the twitches by then.

Report post

I take mine 250mcg of levothyroxen in the morning and calcium at night......does coffee cause any issues with the medication.....my levels are going up as the med increases....very bizarre i was down to 5.9 now im at 11.4 im not even sure what that means im certainly not an expert so if you can give me a little clarity on these levels id love it melissa

Report post

Janneh67 -

My Endo is very clear that you only drink water with your Thyroid med. He specifically said to avoid coffee (and anything including food) for at least one hour. I think you'll find that is pretty consitent on this board with slight variations on how long Dr's are telling their patients to wait.

Report post

Does everyone drink an entire glass (8oz) of water with their Synthroid? I have to take mine at 3am to coordinate my calcium schedule, and I usually just take it with a sip of water or ice tea, certainly not an entire glass!! UGH!!

Report post

I urge all of you having that mid-day crash to talk to your doctors about adding CYTOMEL (T-3) to your daily regimen. I cannot tell you the difference it has made in my life. I started right after my TT and my energy levels have been great. As with most Dr's, mine played with the mix of Synthroid and Cytomel a bit - I found when he decreased the Cytomel to 10 mg a day, I started feeling tired again in the afternoon - the crash. I went back last week and he adjusted my meds and I am now taking Sythroid and Cytomel in the a.m. and then Cytomel in the afternoon. I feel great again. PLEASE talk to your doctors - you really can feel good again after your TT!

Report post

Isn't the combination of Synthroid and Cytomel just like taking Armour Thyroid because from what i've read Armour is T3 & T4 or something like that. Also, has this combination helped you loose weight or it's just an energy boost?

Report post

I have lost about 20 pounds since my surgery (7 months) - without really dieting, but, I have been exercising more. I lost about 10 immediately when I was on high doses of the cytomel.

I think it is like Armour - at least that is what I understand from what I have read.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders